Alert archive / Mississippi / High Wind Warnings in 2006
High Wind Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this high wind warning at Apr 29, 2006, 10:41 PM CDT for 7 counties in Mississippi. It was in force for 79 min. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 29, 2006, 10:41 PM CDT (03:41 UTC)
- Expired
- Apr 30, 2006, 12:00 AM CDT
- In force
- 79 min
- Issued by
- NWS Memphis, TN
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Prentiss County, MS, Tishomingo County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:45 PM CDT | NON-TSTM WND DMG | Aberdeen, MS | TREES AND POWERLINES DOWN ACROSS THE COUNTY |
| Apr 29, 10:45 PM CDT | NON-TSTM WND DMG | Houston, MS | TREES AND POWERLINES DOWN COUNTY WIDE |
| Apr 29, 10:45 PM CDT | NON-TSTM WND DMG | New Salem, MS | TREES AND POWERLINES DOWN. ESTIMATED 60 MPH WINDS. |
| Apr 29, 11:00 PM CDT | NON-TSTM WND DMG | Nettleton, MS | STRUCTURAL DAMAGE TO AN APARTMENT BUILDING IN NETTLETON. TREES DOWN. |
| Apr 29, 11:15 PM CDT | NON-TSTM WND DMG | Aberdeen, MS | LAW ENFORCEMENT REPORTED A TREE DOWN ON A HOUSE ALONG PHILLIPS SCHOOL HOUSE ROAD. |
| Apr 29, 11:15 PM CDT | NON-TSTM WND DMG | Belmont, MS | BELMONT POLICE REPORT TREES AND POWERLINES DOWN ACROSS ROAD IN BELMONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 300341 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1041 PM CDT SAT APR 29 2006 MSZ006-009-015>017-023-024-300500- /O.NEW.KMEG.HW.W.0001.060430T0341Z-060430T0500Z/ /O.EXT.KMEG.WI.Y.0008.060430T0500Z-060430T1100Z/ TISHOMINGO-PRENTISS-PONTOTOC-LEE(MS)-ITAWAMBA-CHICKASAW-MONROE- INCLUDING THE CITIES OF...IUKA...BOONEVILLE...TUPELO...AMORY... ABERDEEN 1041 PM CDT SAT APR 29 2006 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM CDT SUNDAY. EXPECT SOUTHEAST WINDS 40 TO 50 MPH WITH GUSTS UP OVER 60 MPH ACROSS THE WARNING AREA THROUGH MIDNIGHT. THERE HAVE BEEN SEVERAL REPORTS OF WINDS UP TO 60 MPH...WITH TREES AND POWERLINES DOWN. THESE WINDS WILL HAVE THE POTENTIAL TO DOWN MORE TREES AND POWERLINES AND CAUSE MINOR STRUCTURAL DAMAGE. WINDS WILL REMAIN AT ADVISORY CRITERIA AFTER MIDNIGHT THROUGH 6 AM CDT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>005-007-008-010>014-020>022-TNZ001>004-019>021-048>055- 088>092-301100- /O.CON.KMEG.WI.Y.0008.000000T0000Z-060430T1100Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TUNICA-TATE-COAHOMA- QUITMAN-PANOLA-LAFAYETTE-UNION-TALLAHATCHIE-YALOBUSHA-CALHOUN- LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON- HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...TUNICA...CLARKSDALE...BATESVILLE...OXFORD... NEW ALBANY...UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG... HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...LEXINGTON... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON... SOMERVILLE...BOLIVAR...SAVANNAH 1041 PM CDT SAT APR 29 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY. EXPECT SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ACROSS THE ADVISORY AREA TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this high wind warning went out at Apr 29, 10:05 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 29, 10:05 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 PM CDT SAT APR 29 2006
.UPDATE...
VERY WINDY CONDITIONS CONTINUE OVER THE ENTIRE AREA IN ADVANCE OF
A LOW PRESSURE AREA OVER WESTERN MISSOURI TONIGHT. THE PRESSURE
GRADIENT REMAINS TIGHT OVER THE AREA SO EXPECT WINDS TO REMAIN
BETWEEN 20-30 MPH...WITH GUSTS OVER 40 MPH. ALSO LATEST VAD
PROFILES FROM KNQA (MEMPHIS RADAR) AND OKALONA SHOWING 40-60 KTS
BETWEEN 1-3KFT ABOVE SURFACE. SOME OF THESE WINDS WILL TRANSLATE
TO THE SURFACE IN GUSTS. ALSO RECEIVING REPORTS OF TREES DOWNED
ACROSS THE AREA. WITH THIS IN MIND HAVE EXTENDED AND EXPANDED WIND
ADVISORY TO COVER ENTIRE MID- SOUTH UNTIL 6AM.
AT THE SURFACE...A WARM FRONT EXTENDS FROM THE MISSOURI LOW
SOUTHEAST ACROSS EAST ARKANSAS INTO NORTH-CENTRAL MISSISSIPPI. A
COLD FRONT EXTENDS SOUTH FROM THE LOW ACROSS WESTERN ARKANSAS. A
NARROW WEAK WARM SECTOR HAS DEVELOPED BETWEEN THE FRONTAL
BOUNDARIES OVER CENTRAL ARKANSAS WHERE DEWPOINTS ARE NOW INTO LOW-
MID 60S. A LINE OF LOW-TOPPED CONVECTION HAS DEVELOPED OVER THE
WARM SECTOR AND CONTINUES TO ADVANCE EAST TOWARDS THE AREA.
ADDITIONAL SHOWERS HAVE DEVELOPED EAST OF THE WARM FRONT OVER THE
MID-SOUTH WHERE DEWPOINTS STILL LOW 50S. EXPECT WARM FRONT TO
SLOWLY LIFT EAST WITH DEWPOINTS RISING. CONVECTION SHOULD CONTINUE
TO SPREAD EAST OVER THE AREA TONIGHT...AND IN THUNDERSTORMS WOULD
NOT BE SUPRISED TO SEE A SEVERE WIND GUST TRANSFERED TO THE
SURFACE...ALTHOUGH INSTABILITY IS WEAK (<400J/KG MUCAPE) AND MAY
HELP TO PREVENT REALLY STRONG WINDS AT 3KFT FROM GETTING TO THE
SURFACE. WILL NEED TO WATCH THIS THOUGH. HAVE RAISED TEMPS A FEW
DEGREES WITH STRONG MIXING AND SOUTHEAST TO EVENTUALLY SOUTH WINDS
BEHIND WARM FRONT. COLD FRONT SHOULD STALL OUT TO OUR WEST AS LOW
PRESSURE AND ASSOCIATED UPPER LOW LIFTS SLOWLY NORTH.
ALSO ADJUSTED WIND GRIDS UPWARD TO MATCH CURRENT AND ADVISORY
CONDITIONS. WILL LEAVE ALL OTHER GRIDS ALONE. UPDATED
ZONES...GRIDS...ADVISORIES ALREADY OUT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 AM CDT SUNDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 AM CDT SUNDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 AM CDT SUNDAY FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 AM CDT SUNDAY FOR CARROLL-CHESTER-CROCKETT-
DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
SHELBY-TIPTON-WEAKLEY.
&&
JLHHazardous weather outlook, Apr 29, 9:56 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 956 PM CDT SAT APR 29 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 956 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 6 AM SUNDAY FOR THE ENTIRE MIDSOUTH. A STRONG AREA OF LOW PRESSURE OVER SOUTHWEST MISSOURI AND AN UPPER LEVEL DISTURBANCE OVER CENTRAL MISSOURI HAS CAUSED SURFACE WINDS TO BE SUSTAINED AROUND 25 MPH IN MANY AREAS. IN ADDITION... WIND GUSTS WERE NEAR 40 MPH...ESPECIALLY FOR AREAS ALONG THE MISSISSIPPI RIVER. RAIN MOVING OUT OF CENTRAL ARKANSAS AND INTO NORTHEAST ARKANSAS COULD PRODUCE WIND GUSTS IN EXCESS OF 40 MPH OVERNIGHT. THE RAIN WILL CROSS THE MISSISSIPPI RIVER WELL AFTER MIDNIGHT...HOWEVER WIND GUSTS OVER 40 MPH WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE MID-SOUTH ON SUNDAY...AND AGAIN ON MONDAY. AS IMPULSES MOVE AROUND THE LOW PRESSURE OVER THE CENTER OF THE NATION...UNSTABLE AIR WILL PROMOTE THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE MID-SOUTH. THE MOST FAVORED TIME FOR SEVERE WEATHER WILL BE DURING THE AFTERNOON AND EVENING HOURS BOTH SUNDAY AND MONDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS WITH THESE STORMS ON BOTH DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE BOTH SUNDAY AND MONDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS.
Nearby
High Wind Warnings in Mississippi, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.